Nonparametric inference on the number of equilibria

Kasy, Maximilian (2015) Nonparametric inference on the number of equilibria. The Econometrics Journal, 18 (1), pp. 1-39.

Full text not available from this repository.

Abstract or Table of Contents

This paper proposes an estimator and develops an inference procedure for the number of roots of functions that are non-parametrically identified by conditional moment restrictions. It is shown that a smoothed plug-in estimator of the number of roots is superconsistent under i.i.d. asymptotics, but asymptotically normal under non-standard asymptotics. The smoothed estimator is furthermore asymptotically efficient relative to a simple plug-in estimator. The procedure proposed is used to construct confidence sets for the number of equilibria of static games of incomplete information and of stochastic difference equations. In an application to panel data on neighbourhood composition in the United States, no evidence of multiple equilibria is found. (author's abstract)

Item Type: Article in Academic Journal
Keywords: Multiple equilibria; Non-parametric testing
Status: Published
Date Deposited: 19 Feb 2015 10:20
Last Modified: 01 Apr 2016 14:17
URI: http://irihs.ihs.ac.at/id/eprint/2972

Actions (login required)

View Item View Item